Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Rational approximations to the dilogarithm

Author: Masayoshi Hata
Journal: Trans. Amer. Math. Soc. 336 (1993), 363-387
MSC: Primary 11J82; Secondary 11J72
MathSciNet review: 1147401
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The irrationality proof of the values of the dilogarithmic function $ {L_2}(z)$ at rational points $ z = 1/k$ for every integer $ k \in ( - \infty , - 5] \cup [7,\infty )$ is given. To show this we develop the method of Padé-type approximations using Legendre-type polynomials, which also derives good irrationality measures of $ {L_2}(1/k)$. Moreover, the linear independence over $ {\mathbf{Q}}$ of the numbers $ 1$, $ \log (1 - 1/k)$, and $ {L_2}(1/k)$ is also obtained for each integer $ k \in ( - \infty , - 5] \cup [7,\infty )$ .

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 11J82, 11J72

Retrieve articles in all journals with MSC: 11J82, 11J72

Additional Information

Keywords: Dilogarithm, irrationality measure, Padé approximation
Article copyright: © Copyright 1993 American Mathematical Society

American Mathematical Society